Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 21, 2018, 8:37 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jun 23, 2018, 2:12 AM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 8:37 PM CDT (01:37 UTC)
- In effect from
- Jun 23, 2018, 2:12 AM CDT
- Expired
- Jun 25, 2018, 7:00 AM CDT
- In force
- 53 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 7.99 ft at Jun 23, 2018, 8:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
072
WGUS43 KIWX 220137
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
937 PM EDT Thu Jun 21 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Heavy rain today and additional expected rainfall will lead
rises along area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-230136-
/O.NEW.KIWX.FL.W.0062.180623T0527Z-180625T0834Z/
/NMCI3.1.ER.180623T0527Z.180623T1800Z.180624T0834Z.NO/
937 PM EDT Thu Jun 21 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from late Friday night to late Sunday night.
* At 8 PM Thursday the stage was 4.4 feet and steady.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early
Saturday morning and crest near 12.0 feet around 2 PM Saturday
June 23 and fall below flood stage around 4 AM Sunday June 24.
* At 13.0 feet...Flood waters approach businesses and homes on South
Mill Street.
* This crest compares to a previous crest of 12.4 feet which occurred
on Dec 29 2015.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-230136-
/O.NEW.KIWX.FL.W.0063.180623T1200Z-180625T1200Z/
/DAVI3.1.ER.180623T1200Z.180623T1800Z.180624T1200Z.NO/
837 PM CDT Thu Jun 21 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis
* from Saturday morning to Monday morning.
* At 8 PM Thursday the stage was 7.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Saturday morning
and crest near 10.2 feet around 1 PM Saturday June 23 and fall
below flood stage around 7 AM Sunday June 24.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$2 follow-up statements
965
WGUS83 KIWX 220357
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1157 PM EDT Thu Jun 21 2018
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
...The Flood Warning continues for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...
Miami...Wabash and Whitley Counties
Spy Run Creek at Spy Run affecting Allen County
.Recent heavy rainfall has and will cause rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-230145-
/O.CON.KIWX.FL.W.0064.000000T0000Z-180623T0145Z/
/SPYI3.2.ER.180621T2316Z.180622T0230Z.180622T1945Z.NO/
1157 PM EDT Thu Jun 21 2018
The Flood Warning continues for
The Spy Run Creek at Spy Run
* until Friday evening.
* At 11 PM Thursday the stage was 12.0 feet and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.0 feet around 12
AM Friday June 22 and fall below flood stage around 3 PM Friday
June 22.
* At 12.0 feet...Roads nearest the creek flood and transfer of
property to higher ground becomes necessary with evacuations
possible.
* This crest compares to a previous crest of 11.8 feet which occurred
on Jun 16 2015.
&&
LAT...LON
$$
INC017-085-103-169-183-230356-
/O.CON.KIWX.FL.W.0062.180623T0527Z-180625T0834Z/
/NMCI3.1.ER.180623T0527Z.180623T1800Z.180624T0834Z.NO/
1157 PM EDT Thu Jun 21 2018
The Flood Warning continues for
The Eel River at North Manchester
* from late Friday night to late Sunday night.
* At 11 PM Thursday the stage was 4.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early
Saturday morning and crest near 12.0 feet around 2 PM Saturday
June 23 and fall below flood stage around 4 AM Sunday June 24.
* At 13.0 feet...Flood waters approach businesses and homes on South
Mill Street.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-230356-
/O.EXT.KIWX.FL.W.0063.180623T0712Z-180626T1200Z/
/DAVI3.1.ER.180623T0712Z.180624T0000Z.180625T1200Z.NO/
1057 PM CDT Thu Jun 21 2018
The Flood Warning has been extended for
The Kankakee River at Davis
* from late Friday night to Tuesday morning.
* At 10 PM Thursday the stage was 7.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage very early
Saturday morning and crest near 10.6 feet around 7 PM Saturday
June 23 and fall below flood stage around 7 AM Monday June 25.
* At 11.0 feet...Flooding of secondary roads near the river begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$423
WGUS83 KIWX 221525
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1125 AM EDT Fri Jun 22 2018
...The Flood Warning is cancelled for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Spy Run Creek at Spy Run affecting Allen County
.Recent rainfall has caused some rivers to enter flood stage. Additional
rainfall this afternoon and tonight is expected to cause some delay in
rivers returning below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-231524-
/O.EXT.KIWX.FL.W.0062.180623T0527Z-180625T0742Z/
/NMCI3.1.ER.180623T0527Z.180623T1800Z.180624T0742Z.NO/
1125 AM EDT Fri Jun 22 2018
The Flood Warning has been extended for
The Eel River at North Manchester
* from late tonight to late Sunday night.
* At 10 AM Friday the stage was 7.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early
Saturday morning and crest near 11.9 feet around 2 PM Saturday
June 23 and fall below flood stage around 3 AM Sunday June 24.
* At 11.0 feet...The river is at flood stage, minor agricultural
flooding occurs.
* This crest compares to a previous crest of 12.4 feet which occurred
on Jun 13 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC003-230713-
/O.EXT.KIWX.FL.W.0064.000000T0000Z-180623T0713Z/
/SPYI3.2.ER.180621T2316Z.180622T0230Z.180623T0113Z.NO/
1125 AM EDT Fri Jun 22 2018
The Flood Warning has been extended for
The Spy Run Creek at Spy Run
* until late tonight.
* At 11 AM Friday the stage was 9.1 feet and falling.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* At 12.0 feet...Roads nearest the creek flood and transfer of
property to higher ground becomes necessary with evacuations
possible.
* The rive should crest around 11.5 feet at 8 pm this evening.
* This crest compares to a previous crest of 11.1 feet which occurred
on Feb 19 2018.
&&
LAT...LON
$$
INC091-141-149-221555-
/O.CAN.KIWX.FL.W.0063.000000T0000Z-180626T1200Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Fri Jun 22 2018
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 10 AM Friday the stage was 7.8 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 7.7 feet Friday
morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 8.3 feet
around 7 AM Saturday June 23.
* At 11.0 feet...Flooding of secondary roads near the river begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:18 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 6:18 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 718 PM EDT Thu Jun 21 2018 .SYNOPSIS... Issued at 337 PM EDT Thu Jun 21 2018 Scattered to numerous showers and isolated thunderstorms will affect much of the area tonight. Locally heavy rainfall is possible tonight that may lead to localized flooding. The chance of showers and thunderstorms will continue Friday and Saturday, but mainly dry conditions are expected Sunday and Monday. Low temperatures tonight will drop into the lower to middle 60s. High temperatures on Friday will range from the upper 60s across southwest Lower Michigan to the upper 70s across far northeast Indiana into northwest Ohio. && .SHORT TERM...(This Evening through Friday) Issued at 337 PM EDT Thu Jun 21 2018 Widespread rainfall and localized flooding will continue to be the primary concern for the short term. Upper level low continues to slowly track east-southeast across northern Missouri this afternoon. Surface trough has moved very little this afternoon and should remain anchored across central Indiana tonight as aforementioned upper low continues to dig southeast. Focus for heavier rainfall today has been associated with forcing with low level front (900-800 mb). This front has slowly been retreating northward this afternoon. Moderate low level moisture flux convergence with this front, warm cloud depths in excess of 11k feet, and passage of lead short wave have led to impressive precipitation rates this afternoon. Radar estimates appear to be lining up fairly well with the few ground truth reports received. Radar estimates that between 1 to 2 inches of rain has fallen across far southern and western portions of the forecast area. Some indications in higher res near term guidance that rain rates/coverage may tend to diminish after 21 or 22Z, likely due in part to aforementioned lead short become more sheared in nature, and a corresponding weakening of low level confluent flow. Difficult to have much confidence in any extended lull in at least scattered precipitation however as primary upper level trough begins to have more of an influence later tonight. Track of this upper low will allow several smaller scale vorts to rotate around parent upper circulation through Friday. For tonight, should see showers redevelop, likely along leftover theta-e gradient where weak deformation forcing will persist. On Friday weak sfc reflection associated with occluded system will lift across northeast Indiana with diurnally enhanced showers/isolated to scattered thunderstorms. Best instability is expected across the far southeast where 1500-2000 J/kg of surface based instability is possible. Shear profiles will remain on the meager side, generally at or below 25 knots. Previous forecast thinking still looks to be track, with isolated (largely sub-severe) gusty wind potential especially south of Route 24. Depending on extent of rainfall tonight, heavier showers may cause some flooding concerns once again on Friday although more significant rainfall will be much more localized in nature in comparison to today. && .LONG TERM...(Friday Night through Thursday) Issued at 337 PM EDT Thu Jun 21 2018 Deformation forcing will keep a chance of showers/isolated storms through Saturday afternoon, mainly across the east. Another short wave is expected to track across the Great Lakes region on Sunday, although this wave will have little in the way of low level convergence to work with in post-frontal environment and more limited moisture. A quiet period still appears to be shaping up for Monday and Tuesday with next chance of showers and thunderstorms with midweek short wave. Overall, no significant changes to extended forecast with signs still pointing to building heat toward end of next work week as heights build in wake of mid week system. After slightly below normal temperatures this weekend, moderating temperatures are expected into the mid 80s by Wednesday, and possibly to around 90 by Thursday or Friday. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 715 PM EDT Thu Jun 21 2018 Deformation axis extending across both TAF sites has resulted in IFR conditions over the past few hours with low visibilities from heavy rain. Dry slot working up into the area expected to provide some relief this evening to reduced vsbys but IFR/MVFR ceilings will continue to persist through the period. As stacked surface/upper low slowly move over the area Friday additional showers can be expected with some embedded moderate to heavy rain reducing visibilities at times. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 21, 2:50 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 350 PM EDT Thu Jun 21 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-222000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 350 PM EDT Thu Jun 21 2018 /250 PM CDT Thu Jun 21 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight Numerous showers and isolated thunderstorms are expected tonight. Severe weather is not expected, but localized heavy rainfall and localized flooding are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers with some scattered thunderstorms are expected from Friday through Sunday. Locally heavy rainfall will be possible through Friday night. Severe weather is not expected but a few storms may produce some locally strong wind gusts, especially on Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-222000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 350 PM EDT Thu Jun 21 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Showers and isolated thunderstorms are expected tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers with some scattered thunderstorms are expected from Friday through Sunday. Severe weather is not expected but a few storms may produce some locally strong wind gusts, especially on Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 21, 5:57 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLOOD 3 NW FORT WAYNE 41.10N 85.19W
06/21/2018 ALLEN IN BROADCAST MEDIA
FLOODING OVER ROAD.
&&
GHLocal storm report, Jun 21, 6:26 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLOOD BERTRAND 41.77N 86.25W
06/21/2018 BERRIEN MI BROADCAST MEDIA
HIGH WATER ABOUT 8" DEEP ON ROAD.
&&
GHLocal storm report, Jun 21, 6:33 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM FLOOD 1 W WALLEN 41.16N 85.19W
06/21/2018 ALLEN IN PUBLIC
WATER OVER ROADWAY.
&&
GHLocal storm report, Jun 21, 6:46 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 2 E INDIAN VILLAGE 41.71N 86.19W
06/21/2018 ST. JOSEPH IN BROADCAST MEDIA
PARKING LOT FLOODED. FEW INCHES DEEP OF
WATER.
&&
GHLocal storm report, Jun 21, 7:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN 1 E INDIAN VILLAGE 41.71N 86.21W
06/21/2018 M1.65 INCH ST. JOSEPH IN BROADCAST MEDIA
STORM TOTAL SO FAR.
&&
GHLocal storm report, Jun 21, 8:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HEAVY RAIN PEABODY 41.09N 85.48W
06/21/2018 M1.69 INCH WHITLEY IN COCORAHS
TOTAL SINCE 2PM.
&&
GHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:37 PM CDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 21, 10:42 PM CDT | River Flood Warning | IWX | Allen | 22 hr |
| Jun 22, 5:47 AM CDT | Areal Flood Advisory | IWX | Elkhart, Marshall, Saint Joseph | 3 hr |
| Jun 22, 6:25 AM CDT | River Flood Warning | IWX | Allen | 63 hr |
| Jun 22, 6:25 AM CDT | River Flood Warning | IWX | Adams, Allen | 50 hr |
| Jun 22, 6:25 AM CDT | River Flood Warning | IWX | Allen | 51 hr |
| Jun 22, 11:24 AM CDT | Areal Flood Advisory | IWX | LaGrange, Steuben | 5 hr |
| Jun 22, 11:33 AM CDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 9 hr |
| Jun 22, 3:48 PM CDT | Special Weather Statement | IWX | Wells | 27 min |
| Jun 22, 5:03 PM CDT | Flash Flood Warning | IWX | Wells | 3 hr |
| Jun 22, 5:29 PM CDT | Flash Flood Warning | IWX | Cass | 3 hr |
| Jun 22, 6:55 PM CDT | Areal Flood Warning | IWX | Cass, Miami | 3 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.